MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; CEMENTLESS STEM
Model Number 01.12.025
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
At 1 year 9 months after the primary, the patient came in reporting pain due to a loose stem and suspected impingement.The surgeon revised the stem (quadra-h to quadra r), head, and liner.
 
Additional Manufacturer Narrative
Batch review performed on 15 march 2022.Lot 1906324: (b)(4) items manufactured and released on 17-oct-2019.Expiration date: 2024-10-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director: less than 2 years after primary cementless tha in a rather young man, the stem is painful and loose and needs replacing.The radiographs show a loose stem and a cup that could have been placed more medial: the actual position may cause impingement between stem and cup or between cup and soft tissues, inducing undue stresses on the stem.This could be the main cause for stem loosening, but of course the information at hand is not sufficient to draw a firm conclusion.We see no reason to suspect a faulty device.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
CH  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13803788
Report Number3005180920-2022-00186
Device Sequence Number4104875
Product Code JDI
UDI-Device Identifier07630030802065
UDI-Public07630030802065
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model Number01.12.025
Device Catalogue Number01.12.025
Device Lot Number1906324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite